I have hypothyroidism (was diagnosed about 15 years ago) and in the past year I started cutting back my synthroid dose because I was having uncomfortable symptoms which I associate with taking too much synthroid (such as feeling shaky and like I can't stay still and the only thing that can slow me down is eating a ton of food). I had my TSH checked in January (9.2), March (8.5) and August (last week) (7.5) and have been gradually upping my dose to get back into the normal TSH range without the yucky symptoms I had last fall. A few days ago I started having that familiar nausea of pregnancy and am now a day late on my period. It has been about 14 days since conception and now I'm very worried about going into the first trimester of a pregnancy with an elevated TSH. I have two normal healthy children but during those pregnancies my TSH was normal at the start and my OB continued to monitor it during that time. For years I was on 88mcg levothyroxine but since last December I cut my dose back a lot. In the past few months I have been taking 50mcg every other day and 44 mcg every other day. Now, I know I need to increase my dose but am wondering how much I should increase it to make sure that I lower my TSH as soon as possible for the pregnancy. If anyone has experience with this, please let me know. I have been reading all these articles about the effects of elevated TSH during the first trimester and mental retardation and low IQ in infants and it is making me feel pretty upset.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.